[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1995

Acute Cutaneous Reactions to Docetaxel, a New Chemotherapeutic Agent

Author Affiliations

USA; USA; USA; USA

From the Departments of Medicine, Dermatology Service (Drs Zimmerman, Keeling, and McCollough), Hematology/Oncology Service (Dr Burris), Brooke Army Medical Center, Fort Sam Houston, Tex; and The University of Texas Health Science Center at San Antonio and The Cancer Therapy and Research Center, San Antonio (Mss Cook and Irvin, Mr Kuhn, and Dr Von Hoff).

Arch Dermatol. 1995;131(2):202-206. doi:10.1001/archderm.1995.01690140086015
Abstract

Background:  Docetaxel (RP 56976) is a new chemotherapeutic agent that has shown promise in a number of animal studies and is currently undergoing phase I and phase II trials. Early in the phase I trials, it was noted that a significant number of patients were experiencing a variety of cutaneous complaints, so we elected to prospectively evaluate the cutaneous reactions occurring during the first three courses of therapy in the first 12 patients enrolled for phase I chemotherapy at our institutions.

Observations:  All but one patient had some type of cutaneous eruption over the three courses of therapy. Of the 27 evaluable courses of docetaxel given, 19 (70%) resulted in a cutaneous eruption with four (21%) being asymptomatic and 15 (79%) being at least mildly symptomatic. The most common reaction seen was characterized by discrete erythematous to violaceous patches or edematous plaques similar to acral erythema.

Conclusion:  Although a majority of patients receiving docetaxel experience some degree of cutaneous reaction, the eruptions are usually mildly symptomatic and almost always self-limiting.(Arch Dermatol. 1995;131:202-206)

×